Skip to main content Accessibility help
×
Home

Galois representations associated to holomorphic limits of discrete series

  • Wushi Goldring (a1) and Sug Woo Shin (a2) (a3)

Abstract

Generalizing previous results of Deligne–Serre and Taylor, Galois representations are attached to cuspidal automorphic representations of unitary groups whose Archimedean component is a holomorphic limit of discrete series. The main ingredient is a construction of congruences, using the Hasse invariant, that is independent of $q$ -expansions.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Galois representations associated to holomorphic limits of discrete series
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Galois representations associated to holomorphic limits of discrete series
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Galois representations associated to holomorphic limits of discrete series
      Available formats
      ×

Copyright

References

Hide All
[AGV73] Artin, M., Grothendieck, A. and Verdier, J.-L., SGA 4: Théorie des topos et cohomologie étale des schémas, Lecture Notes in Mathematics, vol. 269 (Springer, 1972–1973), 275305.
[Art88] Arthur, J., The invariant trace formula II. Global theory, J. Amer. Math. Soc. 1 (1988), 501554.
[Art96] Arthur, J., L2 cohomology and automorphic representations, Canadian Mathematical Society 1945–1995, vol. 3 (Canadian Mathematical Society, 1996), 117.
[Art13] Arthur, J., The endoscopic classification of representations: Orthogonal and symplectic groups, Colloquium Publications, vol. 61 (American Mathematical Society, Providence, RI, 2013).
[BG10] Buzzard, K. and Gee, T., The conjectural connections between automorphic representations and Galois representations, in Proceedings of the LMS Durham Symposium 2011, to appear, Preprint (2010), available at http://www2.imperial.ac.uk/~buzzard/maths/research/papers/index.html.
[Car88] Carayol, H., Limites dégénérées de séries discrètes, formes automorphes et variétés de Griffiths–Schmid, Compositio Math. 111 (1988), 5188.
[Car00] Carayol, H., Quelques relations entre les cohomologies des variétés de Shimura et celles de Griffiths–Schmid (cas du groupe SU(2, 1)), Compositio Math. 121 (2000), 305335.
[Car05] Carayol, H., Cohomologie automorphe et compactifications partielles de certaines variétés de Griffiths–Schmid, Compositio Math. 141 (2005), 10811102.
[CF90] Chai, C. and Faltings, G., Degeneration of abelian varieties, Ergebenisse der Mathematik und ihrer Grenzgebiete, vol. 22 (Springer, 1990).
[CH10] Chenevier, G. and Harris, M., Construction of automorphic Galois representations, Preprint (2010).
[CK07] Carayol, H. and Knapp, A., Limits of discrete series with infinitesimal character zero, Trans. Amer. Math. Soc. 359 (2007), 56115651.
[CL74] Carter, R. and Lusztig, G., On the modular representations of the general linear and symmetric groups, Math. Z. 136 (1974), 193242.
[CL99] Clozel, L. and Labesse, J.-P., Changement de base pour les représentations cohomologiques de certaines groupes unitaires, in Cohomologie, stabilisation et changement de base, Astérisque, vol. 257, ed. Labesse, J.-P. (Société Mathématique de France, Paris, 1999).
[Clo88] Clozel, L., Motifs et formes automorphes: applications du principe de fonctorialité, in Automorphic Forms, Shimura Varieties, and L-Functions, Ann Arbor, MI, 6–16 July, vol. 1, eds Clozel, L. and Milne, J. (Academic, 1988), 77160.
[Clo91] Clozel, L., Représentations galoisiennes associees aux représentations automorphes autoduales de GL(n), Publ. Math. Inst. Hautes Études Sci. 73 (1991), 97145.
[Del69] Deligne, P., Formes modulaires et représentations  $\ell $ -adiques, Seminaire Bourbaki, 1968–1969, Exposé No. 355, 34p.
[Del70] Deligne, P., Travaux de Griffiths, Seminaire Bourbaki, 1969–1970, Exposé No. 376, pp. 213–237.
[Del71] Deligne, P., Travaux de Shimura, Seminaire Bourbaki, 1970–1971, Exposé No. 389, pp. 123–165.
[Del73] Deligne, P., Formes modulaires et représentations de GL(2), in Modular functions of one variable II, Lecture Notes in Mathematics, vol. 349, eds Deligne, P. and Kuyk, W. (Springer, New York, 1973), 55105.
[Del77a] Deligne, P., SGA 4(1/2): Cohomologie étale, Lecture Notes in Mathematics, vol. 569 (Springer, New York, 1977).
[Del77b] Deligne, P., Variétés de Shimura: interprétation modulaire, et techniques de construction de modèles canoniques, in Automorphic Forms, representations, and L-Functions, Proceedings of Symposia in Applied Mathematics, vol. 33, eds Borel, A. and Casselman, W. (American Mathematical Society, Corvallis, OR, 1977), 247289.
[DS74] Deligne, P. and Serre, J.-P., Formes modulaires de poids $1$ , Ann. Sci. Éc. Norm. Supér. 7 (1974), 507530.
[Eic54] Eichler, M., Quaternäre quadratische formen und die Riemannsche Vermutung für die kongruenzzetafunktion, Arch. Math. 5 (1954), 355366.
[Ein80] Ein, L., Stable vector bundles on projective spaces in char $p\gt 0$ , Math. Ann. 254 (1980), 5372.
[FH91] Fulton, W. and Harris, J., Representation theory: A first course, Graduate Texts in Mathematics, vol. 129 (Springer, New York, 1991).
[FM95] Fontaine, J.-M. and Mazur, B., Geometric Galois representations, in Elliptic curves, modular forms and Fermat’s Last Theorem, Series Number Theory, vol. 1 (International Press, Boston, MA, 1995), 4178.
[Ful97] Fulton, W., Young tableaux, London Mathematical Society Student Texts, vol. 35 (Cambridge University Press, Cambridge, 1997).
[Har77] Hartshorne, R., Algebraic geometry, Graduate Texts in Mathematics, vol. 52 (Springer, New York, 1977).
[Har88] Harris, M., Automorphic forms and the cohomology of vector bundles on Shimura varieties, in Automorphic Forms, Shimura Varieties, and L-Functions, Ann Arbor, MI, 6–16 July, vol. 2, eds Clozel, L. and Milne, J. (Academic Press, New York, 1988), 4191.
[HT01] Harris, M. and Taylor, R., The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies, vol. 151 (Princeton University Press, Princeton, NJ, 2001).
[Jan87] Jantzen, J., Representations of algebraic groups, Pure and Applied Mathematics, vol. 131 (Associated Press, New York, 1987).
[Jar97] Jarvis, F., On Galois representations associated to Hilbert modular forms, J. Reine. Angew. Math. 491 (1997), 199216.
[Kot88] Kottwitz, R., Shimura varieties and $\lambda $ -adic representations , in Automorphic Forms, Shimura Varieties, and L-Functions, Ann Arbor, MI, 6–16 July, vol. 2, eds Clozel, L. and Milne, J. (Academic Press, New York, 1988), 161210.
[Kot92] Kottwitz, R., Points on some Shimura varieties over finite fields, J. Amer. Math. Soc. 5 (1992), 373444.
[KZ82] Knapp, A. and Zuckerman, G., Classification of irreducible tempered representations of semisimple groups, Ann. Math. 116 (1982), 389455.
[Lab99] Labesse, J.-P., Cohomologie, stabilisation et changement de base, Astérisque, vol. 257 (Société Mathématique de France, Paris, 1999).
[Lab11] Labesse, J.-P., Changement de base CM et séries discrètes, in On the stabilization of the trace formula, vol. 1, eds Clozel, L., Harris, M., Labesse, J.-P. and Ngô, B.-C. (International Press, Boston, MA, 2011).
[Lan08] Lan, K.-W., Arithmetic compactifications of PEL-type Shimura varieties, PhD thesis, Harvard University (2008), Revised version of April 2012 available at http://www.math.umn.edu/~kwlan.
[Mor10] Morel, S., On the cohomology of certain non-compact Shimura varieties, Annals of Mathematical Studies, vol. 123 (Princeton University Press, Princeton, NJ, 2010).
[MvdG12] Moonen, B. and van der Geer, G., Abelian varieties, Draft available at http://staff.science.uva.nl/~bmoonen/boek/BookAV.html (2012).
[MW89] Moeglin, C. and Waldspurger, J.-L., Le spectre résiduel de $\mathrm{GL} (n)$ , Ann. Sci. Éc. Norm. Supér. 22 (1989), 605674.
[RT83] Rogawski, J. and Tunnel, J., On Artin $L$ -functions associated to Hilbert modular forms of weight one, Invent. Math. 74 (1983), 142.
[Ser55] Serre, J.-P., Faisceaux algébriques cohérents, Ann. of Math. 61 (1955), 197278.
[Ser68] Serre, J.-P., Abelian l-adic representations and elliptic curves, McGill University Lecture Notes, written with the collaboration of W. Kuyk and J. Labute (W. A. Benjamin, Inc., New York, 1968).
[Shi58] Shimura, G., Correspondences modulaires et les fonctions $\zeta $ de courbes algébriques, J. Japan. Math. Soc. 10 (1958), 128.
[Shi11] Shin, S. W., Galois representations arising from some compact Shimura varieties, Ann. of Math. (2) 173 (2011), 16451741.
[Sil86] Silverman, J., The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106 (Springer, New York, 1986).
[Tay91] Taylor, R., Galois representations associated to Siegel modular forms of low weight, Duke Math. J. 63 (1991), 281332.
[Tay04] Taylor, R., Galois representations, Ann. Fac. Sci. Toulouse 13 (2004), 73119.
[TY07] Taylor, R. and Yoshida, T., Compatibility of local and global Langlands correspondences, J. Amer. Math. Soc. 20 (2007), 467493.
[Wed99] Wedhorn, T., Ordinariness in good reductions of Shimura varieties of PEL-type, Ann. Sci. Éc. Norm. Supér. 32 (1999), 575618.
[Wil88] Wiles, A., On ordinary $\lambda $ -adic representations associated to modular forms, Invent. Math. 94 (1988), 529573.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

MSC classification

Related content

Powered by UNSILO

Galois representations associated to holomorphic limits of discrete series

  • Wushi Goldring (a1) and Sug Woo Shin (a2) (a3)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.